Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 202, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2014, 3:08 PM CDT for Franklin Parish, Louisiana. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2014, 3:08 PM CDT (20:08 UTC)
- Expired
- Jun 9, 2014, 4:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Franklin Parish, LA
The radar
The Ft Polk radar (KPOE), 157 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:30 PM CDT | TSTM WND DMG | Winnsboro, LA | SEVERAL TREES AND POWER LINES DOWN |
| Jun 9, 3:48 PM CDT | TSTM WND DMG | 10 Ese Winnsboro, LA | TREE DOWN ACROSS THE TENSAS RIVER BRIDGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 11:40 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
535
WUUS54 KJAN 092008
SVRJAN
LAC041-092100-
/O.NEW.KJAN.SV.W.0202.140609T2008Z-140609T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT MON JUN 9 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN PARISH IN NORTHEAST LOUISIANA...
* UNTIL 400 PM CDT
* AT 308 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LIDDIEVILLE TO ENTERPRISE...AND MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JIGGER AND WINNSBORO AROUND 320 PM CDT.
WISNER AROUND 330 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GILBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3210 9188 3215 9190 3219 9182 3223 9152
3222 9152 3221 9155 3220 9149 3200 9150
3196 9153 3193 9151 3188 9159 3197 9160
3197 9164 3189 9171 3187 9178 3191 9180
3199 9191 3208 9193
TIME...MOT...LOC 2008Z 249DEG 30KT 3219 9183 3195 9185
HAIL...1.00IN
WIND...60MPH
$$
DL1 follow-up statement
568
WWUS54 KJAN 092051
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT MON JUN 9 2014
LAC041-092101-
/O.EXP.KJAN.SV.W.0202.000000T0000Z-140609T2100Z/
FRANKLIN LA-
351 PM CDT MON JUN 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN PARISH WILL EXPIRE AT
400 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3210 9188 3215 9190 3219 9182 3223 9152
3222 9152 3221 9155 3220 9149 3200 9150
3196 9153 3193 9151 3188 9159 3197 9160
3197 9164 3189 9171 3187 9178 3191 9180
3199 9191 3208 9193
TIME...MOT...LOC 2051Z 249DEG 30KT 3232 9143 3208 9145
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 11:20 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 9, 11:20 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1120 AM CDT MON JUN 9 2014 .UPDATE...INCREASED POPS FOR CENTRAL MS TOWARDS THE I-20 CORRIDOR THROUGH THE LATE MORNING/EARLY AFTN AND LOWER TEMPS OWING TO CONVECTIVELY COOLED AREA ALONG HIGHWAY 82 CORRIDOR IN THE NEAT TERM. HEAVY RAIN AND SEVERE WORDING WERE ADDED FOR AREAS NORTH OF I-20 TO THE THUNDERSTORM WORDING FOR LATE THIS AFTN AND EVENING AS EXPECTED COMPLEX OF STORMS MOVES THROUGH. .DISCUSSION... HEAVY RAIN FELL OVER PORTIONS OF THE 82 CORRIDOR EARLY THIS MORNING FROM A STALLED OUTFLOW BOUNDARY COUPLED WITH WEAK ISENTROPIC GLIDE OVERTOP ALLOWING FOR 2-4 INCHES ACCUMULATIONS TO OCCUR. RESULTANT COLD POOL FROM THIS RAIN IS PUSHING SOUTH TOWARDS THE I-20 CORRIDOR AND IS SERVING AS A CONVERGENT FOCUS FOR SHOWER DEVELOPMENT. AS WE DESTABILIZE THIS BOUNDARY WILL SLOWLY WASH OUT IN CENTRAL AND EAST MS WHILE GENERAL DIURNAL TSTORMS DEVELOP. THIS COLD POOL INTERSECTS A WELL PRONOUNCED LINEAR TSTORM COMPLEX NOW IN THE THE ARKLATEX ATTENDANT TO A WELL DEFINED S/WV TROUGH WITH INCREASING MID LEVEL FLOW 40-50 KT AND LOCALIZED POCKETS OF ENHANCED SRH /200-300 M2/S2 NEAR THE INTERSECTION. WITH PROGGED DESTABILIZATION NEAR 2000 J/KG MLCAPE...THIS ENVIRONMENT WILL SUPPORT STRONG TO SEVERE STORMS CAPABLE OF DAMAGING WINDS OF 60 MPH QUARTER SIZED HAIL AND ONE OR TWO TORNADOES CAN NOT BE RULED OUT. GREATEST TORNADO RISK WILL BE IN AR TOWARDS THE FAR NW DELTA WHERE LOW-LVL SHEAR WILL BE MAXIMIZED. FOR TIMING...LINE WILL ENCROACH ON MS RIVER NEAR 4-5PM BE NEAR THE I-55 CORRIDOR NEAR 7-8PM AND EAST MS TOWARDS 9-11PM. ALSO OF NOTE IS CONTEMPLATION OF A FLASH FLOOD WATCH...GIVEN RAIN THIS MORNING AND EXPECTED TOTALS FROM NEXT 24 HOURS...FEEL A FLASH FLOOD WATCH MAY BE NECESSARY FOR N/NW PORTIONS OF THE REGION. WILL EVALUATE LATEST GUIDANCE FOR FINAL DETERMINATION. /ALLEN/ && .AVIATION...ALL SITES ARE CURRENTLY VFR THIS MORNING AND THIS WILL CONTINUE FOR THE NEXT FEW HOURS. SHORES AND THUNDERSTORMS WILL MOVE INTO THE WESTERN PORTIONS OF THE AREA THIS AFTERNOON AND EVENTUALLY INTO THE CENTRAL AND EASTERN PORTIONS THIS AFTERNOON INTO EARLY EVENING. EXPECT MVFR POSSIBLY IFR CONDITIONS IN INTERMITTENT STORMS AS THEY MOVE ACROSS THE AREA. CHANCES FOR SHOWERS AND STORMS WILL CONTINUE THROUGH MUCH OF THE PERIOD. WINDS WILL AGAIN BE SOUTHERLY TODAY BETWEEN 5-10 KNOTS. EXPECTED GUSTY WINDS IN AND AROUND ANY CONVECTION. /15/ && .PREV DISCUSSION... /ISSUED 419 AM CDT MON JUN 9 2014/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT...AN ACTIVE PATTERN CONTINUES ACROSS THE FORECAST AREA OVER THE NEXT 48 HOURS WITH AT LEAST A FEW MORE ROUNDS OF SHOWERS AND STORMS EXPECTED DURING THE PERIOD. CONVECTION HAS WEAKENED A BIT THROUGH THE NIGHT AS IT'S MOVED EAST ACROSS THE NORTHERN HALF OF THE CWA. WITH A FRONT HUNG UP ACROSS NORTH MISSISSIPPI...SCATTERED CONVECTION SHOULD CONTINUE TO PLAGUE LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THIS MORNING INTO THE AFTERNOON. AS WE MOVE THROUGH THE MID-AFTERNOON AND EVENING HOURS...CONVECTION SHOULD BEGIN INCREASING ACROSS THE AREA...PARTICULARLY IN THE WEST...AS A RESULT OF DAYTIME HEATING IN ADVANCE OF A DISTURBANCE ROTATING AROUND AN UPPER LOW AND AHEAD OF ITS ATTENDANT COLD FRONT APPROACHING FROM THE WEST. THIS LOOKS TO BE THE CAUSE FOR ANOTHER ROUND OF STORMS THAT'LL AFFECT THE CWA FROM LATE THIS AFTERNOON INTO LATE TONIGHT...PRIMARILY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. AGAIN...WITH SUFFICIENT INSTABILITY AND ADEQUATE WIND SHEAR SOME SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS BEING THE PRIMARY CONCERN TODAY. WHILE LAPSE RATES WILL BE MARGINAL...HAIL RANGING FROM DIME TO QUARTER SIZE CAN'T BE RULED OUT EITHER. IN ADDITION... WITH SUCH A DEEPLY MOIST AIR MASS OVER THE REGION...ANY ACTIVITY WILL LIKELY PRODUCE SOME HEAVY DOWNPOURS. ACTIVITY OVERNIGHT TONIGHT SHOULD WEAKEN A BIT AS A RESULT OF DIURNAL MINS AND WEAKENING ASCENT. HOWEVER...WITH THE COLD FRONT AND UPPER LOW KNOCKING ON OUR DOOR JUST WEST OF THE CWA BY DAY BREAK TUESDAY...SHOWERS AND STORMS IN THE FORM OF A SQUALL-LINE SHOULD BEGIN MOVING INTO MY WESTERN ZONES TUESDAY MORNING...AND SHIFTING EASTWARD THROUGH THE COURSE OF TUESDAY INTO TUESDAY NIGHT AS THE FRONT AND UPPER TROUGH PUSH INTO AND THROUGH THE CWA. THE POTENTIAL FOR SEVERE STORMS WILL ALSO EXIST ON TUESDAY AS THIS LINE ADVANCES EAST ACROSS THE CWA. ONCE AGAIN...ADEQUATE INSTABILITY AND WINDS SHEAR WILL RESULT IN THE PRIMARY HAZARD BEING DAMAGING WINDS. LAPSE RATES WILL AGAIN BE MARGINAL...AND HAIL CAN'T BE RULED OUT...PARTICULARLY ACROSS SOUTH MISSISSIPPI WHERE SLIGHTLY BETTER INSTABILITY AND LAPSE RATES WILL EXIST. ALSO...WITH THESE MULTIPLE ROUNDS OF CONVECTION EXPECTED IN SUCH A MOIST AIR MASS AND HEAVY RAINFALL POSSIBLE WITH ANY ACTIVITY...A FLASH FLOOD WATCH MAY BE NEEDED ACROSS A PORTION OF THE CWA AT SOME POINT. /19/ LONG TERM...WEDNESDAY THROUGH MONDAY...COME WEDNESDAY MORNING THE CLOSED LOW WILL BE OVER THE MID MISSISSIPPI VALLEY WITH THE MID LEVEL TROUGH AXIS EXTENDING SOUTH OVER OUR CWA. THE LOW WILL OPEN UP AND WEAKEN AS THE TROUGH SHIFTS EAST OF OUR CWA THROUGH THE DAY. PWS WILL STILL BE AROUND AN INCH AN A HALF WEDNESDAY MORNING AND DECREASE TO NEAR AN INCH DURING THE AFTERNOON AS THE TROUGH AXIS SHIFTS EAST. INSTABILITY LOOKS TO BE LIMITED TO MAINLY SOUTH OF INTERSTATE 20. THERE WILL STILL BE SOME PRECIPITATION IN THE EAST DURING THE EARLY EVENING HOURS BUT THE RAIN WILL END OVERNIGHT. WEAK SHORTWAVE RIDGING WILL MOVE OVER OUR CWA THURSDAY. SURFACE RIDGING ALONG THE NORTHERN GULF WILL MAINTAIN LOW LEVEL MOISTURE AND A FEW STORMS WILL BE POSSIBLE DURING MAX HEATING THURSDAY. THIS ACTIVITY WILL DISSIPATE THURSDAY EVENING WITH THE LOSS OF DAYTIME HEATING BUT ANOTHER SHORTWAVE APPROACHING FROM THE NORTHWEST WILL MAINTAIN RAIN CHANCES OVERNIGHT ACROSS THE NORTHWEST PORTIONS OF OUR AREA. RAIN CHANCES WILL INCREASE FRIDAY BUT MODELS DIFFER WITH THE EVOLUTION OF THIS WAVE. THE GFS HAS A DEEPER SURFACE LOW WHILE THE ECMWF CLOSES OFF A WEAK MID LEVEL LOW OVER OUR CWA FRIDAY. THE GFS IS DRIER BY SATURDAY FOR OUR NORTHERN ZONES BY DROPPING THE COLD FRONT SOUTH OF INTERSTATE 20 FRIDAY AND THEN STALLING IT SATURDAY ACROSS OUR SOUTHERN ZONES. THE ECMWF STALLS A MUCH WEAKER FRONT JUST NORTH OF OUR AREA AND IS SLOW IN MOVING THE CLOSED LOW NORTH OF OUR CWA SUNDAY. THIS WOULD KEEP RAIN CHANCES OVER MOST OF OUR CWA INTO SUNDAY. HAVE LEANED TOWARD THE ECMWF THIS FCST AND GONE ABOVE GFSMOS POPS NEXT WEEKEND. MID LEVEL RIDGING STRENGTHENS OVER OUR CWA FROM THE SOUTHWEST WHILE SURFACE RIDGING CONTINUES JUST SOUTH OF OUR CWA ALONG THE GULF COAST. DIURNALLY DRIVEN ISOLATED TO SCATTERED COVERAGE OF STORMS IS EXPECTED. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 71 84 67 / 48 80 59 41 MERIDIAN 88 71 84 67 / 41 62 58 55 VICKSBURG 88 71 84 65 / 70 88 52 29 HATTIESBURG 89 74 86 69 / 21 25 59 41 NATCHEZ 87 72 84 67 / 47 47 63 26 GREENVILLE 85 71 83 66 / 100 97 40 26 GREENWOOD 85 71 83 65 / 79 96 49 36 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/15/19/22
Hazardous weather outlook, Jun 9, 2:49 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 249 PM CDT MON JUN 9 2014 ARZ074-075-LAZ007>009-015-MSZ034-035-040-041-102000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 249 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY HAZARD...BUT HAIL CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT. HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT PUSHES EAST INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TUESDAY. MSZ018-019-025>033-102000- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA- 249 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING RISK...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY HAZARD...BUT HAIL CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT. HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT PUSHES EAST INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TUESDAY. LAZ016-023>025-MSZ036>039-042>045-047-048-053-102000- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-HOLMES-ATTALA-WINSTON- NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-CLAIBORNE- 249 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY HAZARD...BUT HAIL CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT PUSHES EAST INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TUESDAY. LAZ026-MSZ046-049>052-054>066-072>074-102000- CONCORDIA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 249 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT PUSHES EAST INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 9, 12:42 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM LIGHTNING 7 NW BRANDON 32.35N 90.09W
06/09/2014 RANKIN MS BROADCAST MEDIA
A HAIR SALON WAS BURNED DOWN ON AVALON CIRCLE OFF OF OLD
FANNIN ROAD.
&&
27Special weather statement, Jun 9, 12:51 PM CDT, 2 hours 17 minutes before
ARZ074-LAZ007-091835-
ASHLEY AR-MOREHOUSE LA-
1251 PM CDT MON JUN 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM CDT MON JUN 9 2014
...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST MOREHOUSE PARISH...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 9 MILES WEST OF BEEKMAN AT 1250
PM CDT...MOVING NORTHEAST AT 35 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE PARISH SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3299 9208 3301 9208 3336 9176 3320 9154
3278 9201 3283 9208 3285 9207 3287 9209
3295 9208 3297 9209
TIME...MOT...LOC 1750Z 220DEG 29KT 3292 9202
BYBLocal storm report, Jun 9, 12:55 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1255 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG MADISON 32.45N 90.11W
06/09/2014 MADISON MS NWS EMPLOYEE
LARGE TREE AND POWERLINES DOWN ALONG MAIN STREET. COUPLE
OF OTHER SMALLER TREES DOWN AND NUMBER OF LIMBS.
&&
GERARDSpecial weather statement, Jun 9, 2:12 PM CDT, 56 minutes before
ARZ074-LAZ007-091955-
ASHLEY AR-MOREHOUSE LA-
212 PM CDT MON JUN 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT MON JUN 9 2014
...STRONG THUNDERSTORM MOVING INTO ASHLEY COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 10 MILES SOUTH OF CROSSETT AT 212 PM CDT...MOVING NORTHEAST
AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE PARISH SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3329 9203 3331 9201 3331 9198 3335 9200
3337 9197 3339 9199 3341 9199 3340 9186
3328 9152 3289 9196 3297 9209 3301 9208
3304 9212
TIME...MOT...LOC 1912Z 214DEG 33KT 3302 9198
DLSpecial weather statement, Jun 9, 2:31 PM CDT, 37 minutes before
MSZ018-092015-
BOLIVAR MS-
231 PM CDT MON JUN 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT MON JUN 9 2014
...STRONG THUNDERSTORMS CROSSING THE MISSISSIPPI RIVER...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 11 MILES NORTHWEST OF GUNNISON TO 8 MILES WEST
OF SCOTT AT 231 PM CDT...MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN WESTERN BOLIVAR COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3412 9077 3368 9086 3353 9121 3353 9122
3354 9122 3360 9114 3371 9118 3368 9103
3377 9115 3378 9099 3384 9108 3393 9102
3397 9110 3396 9098 3402 9099 3403 9090
3409 9088 3412 9096 3412 9095
TIME...MOT...LOC 1931Z 226DEG 32KT 3409 9104 3357 9119
DLSpecial weather statement, Jun 9, 3:00 PM CDT, 8 minutes before
ARZ075-LAZ008-009-MSZ034-040-092030- CHICOT AR-WASHINGTON MS-ISSAQUENA MS-EAST CARROLL LA-WEST CARROLL LA- 300 PM CDT MON JUN 9 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT MON JUN 9 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SHELBURN AT 301 PM CDT... MOVING NORTHEAST AT 30 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN ISSAQUENA...EXTREME SOUTHWESTERN WASHINGTON AND SOUTH CENTRAL CHICOT COUNTIES...AND NORTHEASTERN WEST CARROLL AND NORTHERN EAST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3310 9123 3295 9094 3276 9121 3287 9138 TIME...MOT...LOC 2001Z 216DEG 27KT 3289 9123 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 75 min |
| Jun 8, 8:26 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 64 min |
| Jun 8, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 61 min |
| Jun 9, 11:43 AM CDT | Flash Flood Watch | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 31 hr |
| Jun 9, 2:39 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland | 51 min |
| Jun 9, 3:00 PM CDT | Special Weather Statement | JAN | East Carroll | 30 min |
| Jun 9, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 43 min |
| Jun 9, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Richland | 45 min |
| Jun 9, 3:31 PM CDT | Special Weather Statement | JAN | Tensas | 29 min |
| Jun 9, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 57 min |
| Jun 9, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 51 min |
| Jun 9, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.